Alert archive / Florida / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 124, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 22, 1999, 5:59 PM CDT for Okaloosa County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 22, 1999, 5:59 PM CDT (22:59 UTC)
- Expired
- May 22, 1999, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 6:00 PM CDT | Hail 0.75 | Crestview, FL | Dime size hail was reported just north of Crestview. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMOB 222256 RRA SVRMOB FLC091-222345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 559 PM CDT SAT MAY 22 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OKALOOSA COUNTY IN NORTHWESTERN FLORIDA * UNTIL 645 PM CDT * AT 557 PM CDT... AS INDICATED BY DOPPLER RADAR AND SPOTTER REPORTS A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF CRESTVIEW OR IN THE VICINITY OF AUBURN... MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - AUBURN BY 557 PM CDT GARDEN CITY BY 557 PM CDT CAMPTON BY 615 PM CDT WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:23 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 22, 2:23 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 223 PM CDT SAT MAY 22 1999 MESOSCALE PATTERN INTERESTING IN THE SHORT TERM. TSTMS WERE DEVELOPING IN LOW LEVEL MOISTURE SURGE AND INSTABILITY GRADIENT JUST TO THE NW OF NW CWA EARLY THIS PM. ACTIVITY WILL SLIP SE AND HAVE NW CORRIDOR COVERED WITH DEVELOPING WIDELY SCATTERED TSTMS IN NOWCAST PRODUCT. ACTIVITY SHOULD CONT DEVELOPING SE FOR NEXT 4 HOURS OR SO BEFORE WEAKENING AFTER DARK. ALONG THE COAST...WELL DEFINED SEA/BAY BREEZE PENETRATING INLAND IN WEAK FLOW. THE MESOSCALE DRIVES SUNDAYS WEATHER WITH ANY OUTFLOWS FROM TODAYS INLAND STORMS...COASTAL BREEZES AND AFTERNOON HEATING CAUSING SHOWERS AND STORMS TO POP HERE AND THERE. UPPER RIDGE POKING NWRD OVER TEXAS AND TROFINESS OVER THE E PUTS FORECAST AREA IN DIFFLUENT NW FLOW ALOFT. SFC FRONT DIVES SE OUT OF THE PLAINS APPROACHING GULF COAST MON AM BEFORE MOVING INTO THE OPEN GULF DURING THE EXTENDED PERIODS. BETTER DEEP LAYER MOISTURE AND SHORT WAVE ACTIVITY ALOFT...COMBINED WITH SFC CONVERGENCE FROM FRONT WILL BE ENOUGH TO MENTION WIDELY SCT TO SCT CONVECTION PDS 3 AND 4. NOT CONCERNED WITH THE GOINGS ON OVER THE DEEP WRN CRBN SEA AS THIS WX LOOKS TO BE PULLED NE OVER THE GREATER ANTILLES/CENTRAL BAHAMAS ON OUT INTO THE ATLANTIC. OVER THE MARINE AREA...WINDS WILL BECOME MORE WRLY AT 10/15 KT SUN NIGHT AS FRONT PUSHES THROUGH CENTRAL MS/AL. SEA HEIGHTS RANGING 1/3 FT. MOB 64/88/66/86 0122 PNS 66/87/68/86 0122 DTS 66/85/68/85 0112 GZH 61/88/65/85 -133 10
Nearby
Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.